Alert archive / North Dakota / Wind Advisories in 2009

Wind Advisory 3, NWS Grand Forks, ND

February 1, 200913 counties in Minnesota; 17 counties in North Dakota

NWS Grand Forks, ND issued this wind advisory at Feb 1, 2009, 4:08 AM CST for 13 counties in Minnesota; 17 counties in North Dakota. It took effect at Feb 1, 2009, 9:00 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 1, 2009, 4:08 AM CST (10:08 UTC)
In effect from
Feb 1, 2009, 9:00 AM CST
Expired
Feb 1, 2009, 9:07 PM CST
In force
12 hr
Issued by
NWS Grand Forks, ND
All 30 counties

Becker County, MN, Clay County, MN, Grant County, MN, Kittson County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Otter Tail County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Wilkin County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 9 km from the middle of the area, began a volume at 10:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 10.1 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2009-02-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2009-02-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -41 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1892 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
-41 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KFGF 011008
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
408 AM CST SUN FEB 1 2009

...GUSTY WINDS EXPECTED AGAINST TODAY...

.THOUGH NOT NEARLY AS STRONG AS ON SATURDAY...WEST TO NORTHWEST
WINDS OF 25 TO 35 MPH WITH GUSTS OVER 40 MPH ARE AGAIN LIKELY
TODAY INTO EARLY EVENING OVER THE DEVILS LAKE BASIN SOUTH THROUGH
COOPERSTOWN TO VALLEY CITY AND THEN WESTWARD THROUGH WESTERN AND
CENTRAL NORTH DAKOTA.  

NDZ006-007-014-015-024-026-028-029-038-054-020300-
/O.NEW.KFGF.WI.Y.0003.090201T1500Z-090202T0300Z/
TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-STEELE-BARNES-
WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS...
DEVILS LAKE...NEW ROCKFORD...LAKOTA...COOPERSTOWN...FINLEY...
VALLEY CITY...ADAMS
408 AM CST SUN FEB 1 2009

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CST
THIS EVENING. 

THOUGHT NOT NEARLY AS STRONG AS ON SATURDAY...ANOTHER WINDY DAY
CAN BE EXPECTED. LOOK FOR WEST TO NORTHWEST WINDS OF 25 TO 35 MPH
WITH GUSTS OVER 40 MPH AT TIMES IN THE DEVILS LAKE BASIN SOUTHWARD
TO VALLEY CITY. THE WINDS WILL DIMINISH LATER TONIGHT BUT IT WILL
TURN MUCH COLDER OVERNIGHT AS AN ARCTIC FRONT PUSHES THROUGH.  

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT
GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

DTR
3 follow-up statements
000 
WWUS73 KFGF 012051
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
251 PM CST SUN FEB 1 2009

...GUSTY NORTHWEST WINDS EXPECTED INTO THE OVERNIGHT...

.THOUGH NOT NEARLY AS STRONG AS ON SATURDAY...WEST TO NORTHWEST
WINDS OF 25 TO 35 MPH WITH GUSTS OVER 40 MPH ARE AGAIN LIKELY
THIS AFTERNOON UNTIL MIDNIGHT OVER EASTERN NORTH DAKOTA AND
ADJACENT PORTIONS OF WESTERN MINNESOTA. SOME BLOWING AND DRIFTING
SNOW IS ALSO POSSIBLE IN NORTHEAST NORTH DAKOTA AND NORTHWEST
MINNESOTA THROUGH THIS EVENING.

MNZ001-004-007-NDZ008-016-027-020600-
/O.EXB.KFGF.WI.Y.0003.090201T2051Z-090202T0600Z/
WEST POLK-KITTSON-WEST MARSHALL-PEMBINA-EASTERN WALSH COUNTY-
GRAND FORKS-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALLOCK...WARREN...CAVALIER...GRAFTON...GRAND FORKS
251 PM CST SUN FEB 1 2009

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OVER 40 MPH AT TIMES
WILL PERSIST THROUGH MIDNIGHT IN THE NORTHERN RED RIVER VALLEY.
THERE WILL ALSO BE AREAS OF BLOWING AND SOME DRIFTING SNOW NEAR
ANY SNOW SHOWERS THROUGH THIS EVENING...ALONG WITH BRIEF VISIBILITY
REDUCTION IN OPEN AREAS. THE WINDS WILL DIMINISH LATER TONIGHT BUT
IT WILL TURN MUCH COLDER OVERNIGHT AS AN ARCTIC FRONT PUSHES THROUGH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT
GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

MNZ002-003-027-029-030-040-NDZ030-039-049-052-053-020600-
/O.EXB.KFGF.WI.Y.0003.090202T0000Z-090202T0600Z/
NORMAN-CLAY-WEST BECKER-WILKIN-WEST OTTER TAIL-GRANT-TRAILL-CASS-
RANSOM-SARGENT-RICHLAND-
INCLUDING THE CITIES OF...HALSTAD...MOORHEAD...DETROIT LAKES...
BRECKENRIDGE...FERGUS FALLS...ELBOW LAKE...MAYVILLE...FARGO...
LISBON...GWINNER...WAHPETON
251 PM CST SUN FEB 1 2009

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT CST
TONIGHT...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT
CST TONIGHT. 

NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OVER 40 MPH AT TIMES
WILL DEVELOP IN THE FARGO...FERGUS FALLS AND BRECKENRIDGE AREAS
THIS EVENING AND PERSIST THROUGH MIDNIGHT. THE WINDS WILL DIMINISH
LATER TONIGHT BUT IT WILL TURN MUCH COLDER OVERNIGHT AS AN ARCTIC
FRONT PUSHES THROUGH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT
GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

NDZ006-007-014-015-024-026-028-029-038-054-020600-
/O.EXT.KFGF.WI.Y.0003.000000T0000Z-090202T0600Z/
TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-STEELE-BARNES-
WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS...
DEVILS LAKE...NEW ROCKFORD...LAKOTA...COOPERSTOWN...FINLEY...
VALLEY CITY...ADAMS
251 PM CST SUN FEB 1 2009

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

THOUGHT NOT NEARLY AS STRONG AS ON SATURDAY...ANOTHER WINDY DAY
CAN BE EXPECTED. LOOK FOR WEST TO NORTHWEST WINDS OF 25 TO 35 MPH
WITH GUSTS OVER 40 MPH AT TIMES IN THE DEVILS LAKE BASIN
SOUTHWARD TO VALLEY CITY. THE WINDS WILL DIMINISH LATER TONIGHT
BUT IT WILL TURN MUCH COLDER OVERNIGHT AS AN ARCTIC FRONT PUSHES
THROUGH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT
GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$
DK
000 
WWUS73 KFGF 020016
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
616 PM CST SUN FEB 1 2009

...GUSTY NORTHWEST WINDS EXPECTED THIS EVENING...

.NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH ARE
EXPECTED UNTIL MIDNIGHT OVER EASTERN NORTH DAKOTA AND PORTIONS OF
NORTHWEST AND WEST CENTRAL MINNESOTA THIS EVENING. THESE WINDS
ACCOMPANY A VIGOROUS COLD FRONT...WHICH COULD ALSO PRODUCE SOME
BRIEF REDUCED VISIBILITIES DUE TO SNOW SHOWERS AND BLOWING SNOW
AS THE INITIAL SURGE OF COLD AIR MOVES IN.

MNZ005-008-013>015-022-020600-
/O.EXA.KFGF.WI.Y.0003.000000T0000Z-090202T0600Z/
ROSEAU-EAST MARSHALL-PENNINGTON-RED LAKE-EAST POLK-MAHNOMEN-
INCLUDING THE CITIES OF...ROSEAU...NEWFOLDEN...
THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...MAHNOMEN
616 PM CST SUN FEB 1 2009

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH ARE
EXPECTED UNTIL MIDNIGHT OVER EASTERN NORTH DAKOTA AND PORTIONS OF
NORTHWEST AND WEST CENTRAL MINNESOTA THIS EVENING. THESE WINDS
ACCOMPANY A VIGOROUS COLD FRONT...WHICH COULD ALSO PRODUCE SOME
BRIEF REDUCED VISIBILITIES IN SNOW SHOWERS AND BLOWING SNOW WITH 
THE INITIAL SURGE OF COLD AIR.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT
GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

MNZ001>004-007-027-029-030-040-NDZ006>008-014>016-024-026>030-038-
039-049-052>054-020600-
/O.CON.KFGF.WI.Y.0003.000000T0000Z-090202T0600Z/
WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-WEST BECKER-WILKIN-
WEST OTTER TAIL-GRANT-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-
EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-
BARNES-CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...WARREN...DETROIT LAKES...
BRECKENRIDGE...FERGUS FALLS...ELBOW LAKE...CANDO...LANGDON...
CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON...
NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY...
MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON...
ADAMS
616 PM CST SUN FEB 1 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH ARE
EXPECTED UNTIL MIDNIGHT OVER EASTERN NORTH DAKOTA AND PORTIONS OF
NORTHWEST AND WEST CENTRAL MINNESOTA THIS EVENING. THESE WINDS
ACCOMPANY A VIGOROUS COLD FRONT...WHICH COULD ALSO PRODUCE SOME
BRIEF REDUCED VISIBILITIES IN SNOW SHOWERS AND BLOWING SNOW WITH 
THE INITIAL SURGE OF COLD AIR.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT
GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

NG
000 
WWUS73 KFGF 020307
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
907 PM CST SUN FEB 1 2009

...WIND ADVISORY IS CANCELED...

.WIND SPEEDS HAVE FALLEN BELOW ADVISORY CRITERIA. THE WIND 
ADVISORY IS THEREFORE CANCELED. 

MNZ001>005-007-008-013>015-022-027-029-030-040-NDZ006>008-014>016-
024-026>030-038-039-049-052>054-020415-
/O.CAN.KFGF.WI.Y.0003.000000T0000Z-090202T0600Z/
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-
PENNINGTON-RED LAKE-EAST POLK-MAHNOMEN-WEST BECKER-WILKIN-
WEST OTTER TAIL-GRANT-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-
EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-
BARNES-CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...ROSEAU...WARREN...NEWFOLDEN...
THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...MAHNOMEN...
DETROIT LAKES...BRECKENRIDGE...FERGUS FALLS...ELBOW LAKE...
CANDO...LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...
GRAFTON...NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...
FINLEY...MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER...
WAHPETON...ADAMS
907 PM CST SUN FEB 1 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELED THE
WIND ADVISORY. 

WIND SPEEDS HAVE DROPPED BELOW ADVISORY CRITERIA. THEREFORE THE 
WIND ADVISORY IS CANCELED. 

$$
WJB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this wind advisory went out at Feb 1, 3:59 AM CST, 9 minutes earlier.

Area forecast discussion, Feb 1, 3:59 AM CST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
359 AM CST SUN FEB 1 2009

.SHORT TERM...
FOCUS TODAY IS ON WINDS AND TEMPS. SFC LOW LOCATED NORTH OF
THUNDER BAY EARLY THIS MORNING WITH A COLD FRONT NORTHWEST JUST
NORTH OF THE LAKE OF THE WOODS THEN UP TO A LOW IN CNTRL SASK
NORTHWEST OF PRINCE ALBERT. BAND OF CLOUDS AND SOME FLURRIES/SNOW
SHOWERS WERE LOCATED ALONG THE FRONT AND JUST SOUTHWEST WITH THE
WESTERN EDGE FROM WASKISH TO ROSEAU TO WINNIPEG. MOVEMENT OF THESE
CLOUDS AND RH PROFILES VIA MODELS SUGGEST SOUTHEAST MOVEMENT TODAY
AND THUS LOOK FOR THE FAR NORTHEASTERN FCST TO REMAIN CLOUDY WITH
SCT SNOW SHOWERS TODAY.

REST OF THE FCST AREA TO SEE A MIX OF SUN AND MID LEVEL CLOUDS.
850 MB TEMPS DO COOL SLOWLY DURING THE DAY...BUT WITH SOME SUN
TEMPS SHOULD WARM A FEW DEGREES OVER MORNING LOWS BUT OVERALL NOT
A LARGE TEMP RISE EXPECTED TODAY. DID REMOVE ANY FLURRIES OR LIGHT
SNOW MENTION FOR ALL BUT THE FAR NORTHEAST AND FAR NORTH AS
AIRMASS BLO 700 MB REMAINS QUITE DRY. SOUNDING PROFILES SUGGEST
ENOUGH MIXING TO ALLOW 30-35 KT 925 MB WINDS TO MIX DOWN TODAY
ESPECIALLY OVER THE HIGHER TERRAIN WHERE SEVERAL HOURS OF
SUSTAINED 30 MPH WINDS ARE LIKELY FROM DVL TO VALLEY CITY. 850 MB
WINDS INCREASE TO 40-45 KTS INTO CNTRL ND THIS AFTN AS WELL.
BORDERLINE WIND ADVISORY IN THE WESTERN FCST AREA BUT WENT AHD AND
HOISTED ONE PER COORD WITH WFO BIS STARTING AT 15Z. THE RED RIVER
VALLEY WILL SEE THE WEST-NORTHWEST WIND TOO BUT WITHOUT ANY STRONG
PRESSURE RISE NOR SUBSIDENCE THING MIXING A BIT LESS SO IT WILL BE
WINDY AT HCO-GFK-FAR BUT NOT QUITE WIND ADV CRITERIA. DAYSHIFT CAN MONITOR.

MODELS IN FAIR AGREEMENT IN BRINGING ARCTIC FRONT SOUTH INTO FAR
NRN ND 21-00Z PERIOD WITH 06Z NAM A BIT FASTER THAN 00Z RUN. SFC
LOW NOW IN CNTRL SASK WILL DROP INTO NRN MN THIS EVE WITH ARCTIC
FRONT NR A VWU-GFK-MOT LINE NR 00Z-02Z...THEN IT WILL DROP SOUTH
THRU THE AREA BY 06Z. EXPECT SOME SNOW SHOWERS WITH THE FRONT AND
BEHIND IT WITH GREATEST CHC OVER NORTHEASTERN FCST AREA WHERE
LOCALLY UP TO AN INCH MAY OCCUR. DID EXTEND THE WIND ADVISORY FOR
DVL-VALLEY CITY AREAS TIL 03Z AS PRESSURE SURGE WILL COME IN
BEHIND THE ARCTIC FRONT. 925 MB AND 850 MB WINDS REMAIN 30-40 KTS
AND THEN DIMINISH A BIT AFTER 03Z. WILL ALSO NEED TO WATCH WINDS
IN THE VALLEY WITH COLD AIR SURGE AS BRIEF 30 MPH WITH GUSTS TO 40
MPH MAY OCCUR ALONG WITH SOME SNOW SHOWERS.

HIGH PRESSURE WILL MOVE IN MONDAY WITH STRONG COLD ADVECTION AS
850 MB TEMPS DROP INTO THE MID -20S...SO LOOK FOR ONLY SMALL RISE
IN TEMPS WITH MANY AREAS STRUGGLING TO REMAIN AROUND ZERO.

HIGH PRESSURE WILL MOVE OVER THE AREA MON NIGHT...BUT COMPLICATING
FACTOR IS MID LEVEL WARM ADVECTION WHICH IS PROGGED TO MOVE INTO
CNTRL ND BY 06Z MON ALONG WITH CLOUDS. THESE CLOUDS EXPECTED TO
OVERSPREAD MANY AREAS LATE MON NIGHT INTO TUESDAY. WILL MAINTAIN
PREV FCST LOWS FOR MON NIGHT. IF SKIES REMAIN CLEAR MOST OF THE
NIGHT SOME LOWS OF -20F OR LOWER MAY OCCUR IN NW MN.

.LONG TERM...
NO CHANGES WERE MADE AS MODELS REMAIN IN DECENT CONTINUITY. NEXT
SFC LOW AND FRONT/TROUGH WILL COME THRU LATE WEDNESDAY WITH
MINIMAL COOLING. OVERALL WED-FRI PERIOD LOOKS PRETTY MILD AS
ECMWF/GFS/CANADIAN SHOWING ATMOSPHERE TRYING TO TRANSITION TO A
WRN U.S. TROUGH AND FLATTER FLOW OR WEAK UPPER RIDGE IN THE ERN
U.S.

VERY LONG RANGE DOES LOOK POTENTIALLY MORE ACTIVE TOWARD FEB 10-15
TIME PERIOD BUT MODELS IN THE LONG RANGE HAVE NOT HANDLED THE
EXPECTED TRANSITION TO A STORMIER PATTERN WELL.

&&

.AVIATION...
VFR TODAY AT ALL SITES UNTIL ARCTIC FRONT ARRIVES THIS EVENING
FROM THE NORTH. BEMIDJI MAY GET BRUSHED BY SOME BROKEN STRATOCU NR
3500-4000 FT TODAY BUT MOST OF THESE CLOUDS SHOULD STAY NORTH OF
RED LAKE. WINDS WILL REMAIN WEST-NORTHWEST AND SUSTAINED 15-20 KTS
WITH GUSTS 25-30 KTS...A BIT HIGHER IN DVL THIS AFTN...THEN TURN
NORTHERLY TONIGHT AND BE QUITE GUSTY BEHIND ARCTIC FRONT FOR A
TIME THRU 06Z. SOME MVFR CIGS/VSBYS MAY OCCUR WITH FRONT IN SNOW
SHOWERS.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WIND ADVISORY FROM 9 AM THIS MORNING TO 9 PM CST THIS EVENING
     FOR NDZ006-007-014-015-024-026-028-029-038-054.

MN...NONE.
&&

RIDDLE
Hazardous weather outlook, Jan 31, 12:06 PM CST, 16 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
1206 PM CST SAT JAN 31 2009

MNZ001>004-007-029-NDZ006>008-014>016-024-026>030-038-039-049-
052>054-011815-
WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-WILKIN-TOWNER-
CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
1206 PM CST SAT JAN 31 2009

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM SATURDAY...
...WIND ADVISORY IN EFFECT FROM 6 PM UNTIL MIDNIGHT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A HIGH WIND WARNING IS IN EFFECT FROM NOON TO 6 PM SATURDAY. WEST
WINDS WILL INCREASE AND GUST UP TO 45 TO 50 MPH...WITH ISOLATED
GUSTS UP TO 60 MPH POSSIBLE. SOME ROADS MAY HAVE SOME MELTING
THEN REFREEZE WITH COOLER TEMPERATURES LATER THIS EVENING. WINDS
WILL REMAIN UP TONIGHT BUT NOT AS STRONG AS TODAY.

LOW PRESSURE WILL MOVE ACROSS SOUTHERN CANADA. WINDS WILL MIX
DOWN FROM ALOFT AND PRODUCE THE GUSTY WEST TO NORTHWEST WINDS
TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WIND CHILL TEMPERATURES ARE EXPECTED TO FALL TO 25 TO 40 BELOW
LATE SUNDAY NIGHT AND MONDAY MORNING AS COLDER AIR MOVES OUT OF
CANADA. WIND CHILL ADVISORIES MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

MNZ005-006-008-009-013>017-022>024-027-028-030>032-040-011815-
ROSEAU-LAKE OF THE WOODS-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-
RED LAKE-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WEST OTTER TAIL-
EAST OTTER TAIL-WADENA-GRANT-
1206 PM CST SAT JAN 31 2009

...A WIND ADVISORY IS IN EFFECT UNTIL MIDNIGHT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WIND ADVISORY IS IN EFFECT FROM NOON TO MIDNIGHT SATURDAY. WEST
WINDS WILL INCREASE AND GUST UP TO 35 TO 40 MPH. SOME ROADS MAY
HAVE SOME MELTING THEN REFREEZE WITH COOLER TEMPERATURES LATER
THIS EVENING. WINDS WILL REMAIN UP TONIGHT BUT NOT AS STRONG AS
TODAY.

LOW PRESSURE WILL MOVE ACROSS SOUTHERN CANADA. WINDS WILL MIX DOWN
FROM ALOFT AND PRODUCE THE GUSTY WEST TO NORTHWEST WINDS TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WIND CHILL TEMPERATURES ARE EXPECTED TO FALL TO 25 TO 40 BELOW
LATE SUNDAY NIGHT AND MONDAY MORNING AS COLDER AIR MOVES OUT OF
CANADA. WIND CHILL ADVISORIES MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

HOPKINS

Nearby

Wind Advisories in North Dakota, 2009Wind Advisories in Minnesota, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.